MAUDE Adverse Event Report: COHERENT ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

COHERENT ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-411
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure the fiber could not work and felt hot.The procedure was completed with another fiber with no patient complications were reported.
 
Event or Problem Description
It was reported that during a ureteroscopic holmium laser lithotripsy procedure the fiber could not work and felt hot.The procedure was completed with another fiber.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The fiber device received in one piece; fiber body no defects.During the product analysis, the exposed tip was degraded.The laser fibers are consumable devices and expected to degrade with use.Additionally, there was no light exiting the connector face, indicating that there was a fracture within the sma connector, this confirms the reported event.The device instructions for use (ifu) indicates that the ifu contains appropriate instructions and warnings for use.A fracture within the sma connector can occur during procedural handling of the fiber like setup or use.The fiber connector may have a developed a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output.In this case the interaction between the fracture connector and console may have led to connector overheating causing the fiber to feel hot as the event stated.Finally, improper use of the device or use of a damaged device may result in severe eye or tissue damage, fire in the treatment room and accidental laser exposure to the treatment room personnel or patient.The ifu instructs the user to carefully inspect the fiber for kinks, punctures, fractures or other damage.If the fiber appears damaged, do not use the device.Return it to boston scientific for replacement.Based on analysis result, the investigation conclusion code assigned is cause traced to component failure.
 
Event or Problem Description

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COHERENT
32 hampshire rd
salem NH 03079
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18316013
Report Number2124215-2023-70418
Device Sequence Number6784049
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model Number840-411
Device Catalogue Number840-411
Device Lot Number0000011515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer12/12/2023
01/25/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/02/2024
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight78 KG